MAUDE Adverse Event Report: HU-FRIEDY MFG. CO. LLC HU-FRIEDY; ELEVATOR, DENTAL

HU-FRIEDY MFG. CO. LLC HU-FRIEDY; ELEVATOR, DENTAL
Model Number EHB13/14
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/06/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was returned to hu-friedy for evaluation, and it was found that the left tip was broken and showed signs of oxidation.The oxidized surface indicates the device was likely previously damaged or cracked before it was subsequently strained beyond its capabilities by use of excessive force.The hu-friedy instrument reprocessing guide states hu-friedy's reprocessing guide states "3.2 inspection"; "inspect all instruments after the cleaning and rinsing step for corrosion, damaged surfaces, and impurities.Do not further use damaged instruments." no manufacturing defects were found.
 
Event or Problem Description
User facility reported that the tip broke and ended up in patient's nasal cavity.The doctor was unable to remove it.The patient went to er and was put on antibiotics.Patient will be reevaluated in 2 weeks.

Brand Name
HU-FRIEDY
Common Device Name
ELEVATOR, DENTAL
Manufacturer (Section D)
HU-FRIEDY MFG. CO. LLC
3232 n rockwell st.
chicago IL 60618
Manufacturer (Section G)
HU-FRIEDY MFG. CO. LLC
3232 n. rockwell st.
chicago IL 60618
Manufacturer Contact
stephanie wasielewski
1666 e. touhy ave.
des plaines, IL 60018
8472574500
MDR Report Key20694530
Report Number1416605-2024-00012
Device Sequence Number3782647
Product Code EMJ
UDI-Device Identifier10889950009779
UDI-Public(01)10889950009779
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberEHB13/14
Device Catalogue NumberEHB13/14
Device Lot Number0423
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/11/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2024
Initial Report FDA Received Date11/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/01/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age27 YR
Patient SexFemale